# SDR 2016FA0000416

- Difficulty date: September 8, 2016
- Submitted: September 8, 2016
- Operation: General aviation
- Aircraft: N4117H
- Make and model: Diamon DA 40
- Aircraft serial: 40938
- Aircraft time: 7,997 hours
- Engine: Lyc IO360M1A
- Engine time: 4,004 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Spring
- Part number: D415211609101
- Condition: Failed
- Location: Pax Door
- Part time: 7,997 hours
- Component: Door, Diamon
- Component part number: DA452210000
- Stage of operation: CR
- How discovered: V
- Nature of condition: D, E
- Precautionary procedure: O

## Discrepancy

GAS COMPRESSION SPRING FAILED TO MAINTAIN THE DOOR LATCH IN A CLOSED POSITION.  DURING CRUISE THE DOOR UNLATCHED.  AFTER SHORT TIME IN FLIGHT SAFETY CATCH FAILED CAUSING THE DOOR TO OPEN.  WHEN THE DOOR OPENED BOTH HINGES FAILED, CAUSING THE DOOR TO FULLY SEPARATE FROM THE AIRCRAFT.
